The company was alerted to a labeling mishap through customer complaints.

Pfizer is recalling a batch of children’s Advil, due to a labeling mishap that may increase the risk of accidental overdose of ibuprofen.

Pfizer Consumer Healthcare is recalling one lot of Children’s Advil Suspension, which was distributed in May and June. The bubble gum-flavored, four fluid-ounce bottles have a November 2020 expiration date and are marked R51129. The UPC number is 3-0573-0207-30-0.

According to CBS News, the company was alerted to a labeling mishap through customer complaints. While the label’s instructions measure doses in milliliters, the plastic cup that comes with the packaging is measured in teaspoons.

One teaspoon is the equivalent of approximately five milliliters. According to Pfizer, of the 28,000 bottles targeted in the recall, one-third of the lot never made it to retail stores. The company has alerted wholesalers, distributors and retailers about the recall, according to the Madison Patch.

Children’s Advil is commonly used to treat fevers and for minor pain relief from colds, flu, sore throat, headaches, and toothaches.

It is possible to overdose on ibuprofen in both children and adults. In rare cases, an ibuprofen overdose can be fatal.

The recommended dosage of ibuprofen for children depends on the child’s weight and the formulation of the medication, which comes in chewable tablets, drops and liquids, according to Healthline.

Common symptoms of an ibuprofen overdose include nausea, vomiting, headache, drowsiness, blurred vision and dizziness.

In case of an ibuprofen overdose, contact your local poison center at 1-800-222-1222.

For information on how to return an affected product, call Stericycle at 1-800-805-3093. And for information about the recall, call Pfizer Consumer Healthcare at 1-800-882-3845.

A similar medication that is used to relieve fever and pain in children is acetaminophen (most commonly known by the brand Tylenol). Like ibuprofen, it is possible for children and adults to overdose on acetaminophen. Too much acetaminophen can lead to life-threatening liver problems, according to the Mayo Clinic.

To avoid acetaminophen overdose in children, giving a child acetaminophen while they are taking other medications containing acetaminophen is not recommended. Children should only take children’s formulations of acetaminophen.

Child-resistant caps can also help prevent overdoses of these medicines.

View the original article at thefix.com


The Fix
The Fix

The Fix provides an extensive forum for debating relevant issues, allowing a large community the opportunity to express its experiences and opinions on all matters pertinent to addiction and recovery without bias or control from The Fix. Our stated editorial mission - and sole bias - is to destigmatize all forms of addiction and mental health matters, support recovery, and assist toward humane policies and resources.

Privacy Preference Center